# SDR 2011FA0000541

- Difficulty date: August 16, 2011
- Submitted: August 25, 2011
- Operation: General aviation
- Aircraft: N911VS
- Make and model: Bell 407
- Aircraft serial: 53650Q
- Aircraft time: 3,947 hours, 4,113 cycles
- System (JASC): 5553 · Vertical Stabilizer, Attach Fittings
- Part: Nut Plate
- Part number: NAS577B4A
- Condition: Loose
- Location: Zone 300
- Part time: 3,947 hours, 4,113 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON PRE-FLIGHT, FOUND 1 OF 4 BOLTS THAT HOLD THE VERTICAL STABILIZER, TO BE STICKING OUT APPROX 2 INCHES.  THIS BOLT WAS THE AFT UPPER BOLT.  UPON EXAMINATION OF THE REMAINING BOLTS, AFT LOWER BOLT HAD POSSIBLY ONLY 1 THREAD ENGAGED AND WAS STICKING OUT APPROX .2500", FWD UPPER WAS ONLY FINGER TIGHT, AND THE FWD LOWER DID NOT HAVE SPECIFIED TORQUE. ACFT WAS INSPECTED 2 DAYS PRIOR AND PRE-FLIGHT/POST FLIGHT WAS ACCOMPLISHED THE DAY BEFORE.  HELICOPTER IS PARKED AND MAINTAINED WITHIN PRIVATE HANGAR.  AFTER REMOVAL OF 2 EA BOLTS, PN NAS6604-36 (FWD), 2 EA BOLTS PN NAS6604-28 (AFT) AND 4 EA NUTPLATE PN NAS577B4A, ALL 4 BOLTS WERE ABLE TO BE SCREWED IN BY HAND TO FULL THREAD ENGAGEMENT.  THERE IS NO LOCTITE OR SAFETIES UTILIZED FOR THIS INSTALLATION.
